MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hernia (2240); Injury (2348)
Date of Event 10/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol perfix plug device.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified perfix light plug (device #2) or an unspecified bard/davol perfix plug on (b)(6) 2013 or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1) and the bard/davol perfix light plug (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh (device #1) or an unspecified perfix light plug (device #2) or an unspecified bard/davol perfix plug on (b)(6) 2013 or (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the bard/davol bard mesh (device #1) and the bard/davol perfix light plug (device #2).It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.As reported, the attorney alleges patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2013 ¿ patient was diagnosed with direct right inguinal hernia thereby underwent open repair with the implant of bard preshaped mesh (device #1).Per op notes, ¿a bard preshaped keyhole mesh (device #1) was placed into defect and secured to the pubic tubercle using sutures.¿ (b)(6) 2014 ¿ patient was diagnosed with indirect left inguinal hernia thereby underwent open repair with the implant of perfix plug (device #2).Per op notes, ¿a large sized perfix plug (device #2) was placed into the defect, sewn into position using sutures.An onlay patch was sewn onto the pubic tubercle, the shelving edge of the inguinal ligament, as well as the transversalis fascia.¿ (b)(6) 2017 ¿ patient was diagnosed with recurrent left and primary right inguinal hernia thereby underwent open repair with the implant of perfix plug (device #3) and bard mesh (device #4).Per op notes, ¿on right, the indirect hernia sac was reduced.A small size perfix plug (device #3) was placed in the area and sewn into position using sutures.An onlay patch was sewn on the pubic tubercle, the shelving edge of the inguinal ligament and transversails fascia using sutures.On left, small medial direct hernia defect was identified.A small piece of bard mesh (device #4) was sewn into position using sutures.¿ (note: the mesh implanted on left side of defect in this procedure was unknown).
 
Additional Manufacturer Narrative
At this time no conclusions can be made regarding the bard/davol perfix light plug (device #2) used to treat the patient.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided therefore a review of the manufacturing records is not possible.This emdr represents the bard/davol perfix light plug (device #2).An additional emdr was submitted to represent the bard/davol bard flat mesh (device #1).The patient's attorney did not make any allegations regarding the implanted bard/davol perfix plug device.Should additional information be provided a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive, no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2014) is considered to be a best estimate.This supplemental emdr represents the bard/davol perfix light plug (device #2).An additional supplemental emdr was submitted to represent the bard/davol bard flat mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8861743
Report Number1213643-2019-06672
Device Sequence Number526032
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007(17)190628(10)HUYE0211
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Catalogue Number0117170
Device Lot NumberHUYE0211
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date08/05/2019
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age41 YR
Patient SexMale